MAUDE Adverse Event Report: KARL STORZ SE & CO. KG WORKING INSERT, 5X

KARL STORZ SE & CO. KG WORKING INSERT, 5X
Model Number 26167FGE
Medical Device Problem Codes Break (1069); Electrical /Electronic Property Problem (1198); Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that "2 x working insert forceps short circuited during use in patient.The first insert was used and short circuited, then the customer tried another insert and it happened again.This resulted in extra time being needed to check that the procedure worked without any incident or harm to the patient.The procedure could be completed with the 2 x compromised inserts.Working inserts was reported as burnt out." furthermore, it was stated that the reported issue added 15-20 minutes more to the procedure.No negative impact in state of health reported.Based on the information that the working insert forceps short circuited in the patient, this case is deemed reportable as a precautionary measure.
 
Additional Manufacturer Narrative
Additional information added in section b5.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It has been confirmed that the two working inserts involved in the reported short-circuit incident during the procedure are non-karl storz products.However, the event remains reportable, as it cannot be conclusively ruled out that karl storz devices may have contributed to or influenced the reported issue.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Correction added in section b5.Device evaluation: during investigation of the returned instruments, it was determined that the working inserts were manufactured by karl storz (article# 26167fge) and were manufactured approximately 10 years ago.Significant mechanical damage was found on the distal ends of the working inserts, which is considered to be the cause of the reported issue ("short circuited during use").The other returned items (26167fgr - handle, 26167fgf - outer tube, 26176lv- high frequency cord) showed only normal signs of wear, but no technical, mechanical, or thermal damage, and it is concluded that they are not causative for the reported issue.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
Initially it was reported that the working inserts were non-karl storz products, but upon return and investigation of the concerned working inserts at the manufacturer's site, it was found that the working inserts are indeed karl storz products (article# 26167fge).

Brand Name
WORKING INSERT, 5X
Common Device Name
WORKING INSERT, 5X
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23438669
Report Number9610617-2025-01964
Device Sequence Number8672222
Product Code GCJ
UDI-Device Identifier04048551095270
UDI-Public04048551095270
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26167FGE
Device Catalogue Number26167FGE
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/06/2025
02/10/2026
02/26/2026
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/10/2025
02/10/2026
02/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
26176LV (BIPOLAR HIGH FREQUENCY CORD, 300 CM).; ARTICLE: 26167FGF (OUTER TUBE).; ARTICLE: 26167FGR (HANDLE), LOT: YX.
Patient SexUnknown